Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Salt Lake City, UT

April 13, 2008

NWS Salt Lake City, UT issued this red flag warning at Apr 13, 2008, 2:21 PM MDT. It took effect at Apr 14, 2008, 3:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2008, 2:21 PM MDT (20:21 UTC)
In effect from
Apr 14, 2008, 3:00 PM MDT
Expired
Apr 15, 2008, 11:00 PM MDT
In force
32 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 132021
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
221 PM MDT SUN APR 13 2008

UTZ439-440-141100-
/O.NEW.KSLC.FW.W.0002.080414T2100Z-080416T0200Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
221 PM MDT SUN APR 13 2008

...RED FLAG WARNING IN EFFECT FROM 3 PM MONDAY TO 8 PM MDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS 
BELOW 6500 FEET IN FIRE WEATHER ZONES 439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 8 PM MDT
TUESDAY. THIS WARNING IS FOR UTAHS DIXIE...ZION CANYON AND SOUTH
CENTRAL UTAH BELOW 6500 FEET.

A DEEP PACIFIC TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST MONDAY
WITH THE ASSOCIATED COLD FRONT MOVING ACROSS SOUTHWEST UTAH LATE
TUESDAY AFTERNOON OR EVENING. VERY STRONG WINDS ALOFT WILL COMBINE
WITH A SOUTHERLY SURFACE GRADIENT TO CAUSE SOUTHERLY WINDS TO
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE MONDAY
AFTERNOON THROUGH EVENING. ALTHOUGH WINDS WILL RELAX SOMEWHAT
MONDAY NIGHT WINDS WILL INCREASE TO SIMILAR SPEEDS FROM THE
SOUTHWEST TUESDAY. RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 10
PERCENT WITH SOME AREAS POSSIBLY FALLING BELOW 5 PERCENT MONDAY
AFTERNOON AND TUESDAY. POOR RECOVERY OF 20 PERCENT OR LESS FORECAST
MONDAY NIGHT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 
WWUS85 KSLC 141029
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 AM MDT MON APR 14 2008

UTZ439-440-142000-
/O.CON.KSLC.FW.W.0002.080414T2100Z-080416T0200Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
429 AM MDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT TUESDAY. 

A DEEP PACIFIC TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST TODAY WITH
THE ASSOCIATED COLD FRONT MOVING ACROSS SOUTHWEST UTAH LATE
TUESDAY AFTERNOON OR EARLY TUESDAY EVENING. VERY STRONG WINDS
ALOFT WILL COMBINE WITH A TIGHT SOUTHERLY SURFACE
GRADIENT...CAUSING SOUTHERLY WINDS TO INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH LATE THIS AFTERNOON THROUGH THIS EVENING.
ALTHOUGH WINDS WILL RELAX SOMEWHAT TONIGHT...WINDS WILL INCREASE
TO SIMILAR SPEEDS FROM THE SOUTHWEST ON TUESDAY. RELATIVE
HUMIDITY IS EXPECTED TO DROP BELOW 10 PERCENT WITH SOME AREAS
POSSIBLY FALLING BELOW 5 PERCENT THIS AFTERNOON AND TUESDAY. POOR
RECOVERY OF 20 PERCENT OR LESS IS FORECAST FOR TONIGHT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 141940
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
140 PM MDT MON APR 14 2008

UTZ439-440-151100-
/O.CON.KSLC.FW.W.0002.080414T2100Z-080416T0200Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
140 PM MDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY DUE 
TO STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 439 AND 440 BELOW 6500 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY DUE 
TO STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 439 AND 440 BELOW 6500 FEET. 

A DEEP PACIFIC TROUGH HAS MOVED INTO THE PACIFIC NORTHWEST TODAY
AND WILL INTO THE GREAT BASIN TONIGHT AND EARLY TUESDAY. THE 
ASSOCIATED COLD FRONT WILL MOVE ACROSS SOUTHWEST UTAH LATE
TUESDAY AFTERNOON OR EARLY TUESDAY EVENING. VERY STRONG WINDS
ALOFT WILL COMBINE WITH A TIGHT SOUTHERLY SURFACE GRADIENT...
CAUSING SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO
40 MPH LATE THIS AFTERNOON THROUGH THIS EVENING. ALTHOUGH WINDS
WILL RELAX SOMEWHAT TONIGHT...WINDS WILL INCREASE 25 TO 35 MPH
WITH GUSTS OVER 50 MPH FROM THE SOUTHWEST ON TUESDAY. RELATIVE
HUMIDITY IS EXPECTED TO DROP BELOW 10 PERCENT WITH SOME AREAS
POSSIBLY FALLING BELOW 5 PERCENT THIS AFTERNOON AND TUESDAY. POOR
RECOVERY OF 20 PERCENT OR LESS IS FORECAST FOR TONIGHT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 151052
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
452 AM MDT TUE APR 15 2008

UTZ439-440-152000-
/O.EXT.KSLC.FW.W.0002.000000T0000Z-080416T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
452 AM MDT TUE APR 15 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

A DEEP PACIFIC TROUGH IS NOW MOVING THROUGH THE NORTHERN ROCKIES
AND DIPPING INTO THE GREAT BASIN. THIS TROUGH WILL MOVE SLOWLY
THROUGH THE AREA TODAY. THE ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE SALT LAKE CITY AREA AT THE TIME OF THIS UPDATE AND
CONTINUE ACROSS THE AREA INTO SOUTHWEST UTAH TONIGHT. VERY STRONG
WINDS ALOFT AHEAD OF THIS FRONT WILL COMBINE WITH A TIGHT
SOUTHERLY SURFACE GRADIENT...CAUSING SOUTHERLY WINDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH BY THIS AFTERNOON. ALTHOUGH WINDS THIS
MORNING WILL RELAX SOMEWHAT...THEY WILL AGAIN INCREASE BY THIS
AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 10 PERCENT
WITH SOME AREAS POSSIBLY FALLING BELOW 5 PERCENT THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 151936
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
136 PM MDT TUE APR 15 2008

UTZ439-440-160300-
/O.CON.KSLC.FW.W.0002.000000T0000Z-080416T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
136 PM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 439 AND 440 BELOW 6500 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A DEEP PACIFIC TROUGH WILL CONTINUE TO MOVE THROUGH THE GREAT
BASIN TODAY INTO TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE
THROUGH CENTRAL AND SOUTHERN UTAH THROUGH THE AFTERNOON AND
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH AND
HUMIDITIES BELOW 15 PERCENT ARE EXPECTED AHEAD OF THE COLD FRONT.
WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT THIS EVENING
AND REMAIN GUSTY. HOWEVER...HUMIDITIES WILL INCREASE ABOVE 15
PERCENT BEHIND THE FRONT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 160259
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MDT TUE APR 15 2008

UTZ439-160400-
/O.CAN.KSLC.FW.W.0002.000000T0000Z-080416T0300Z/
UTAHS DIXIE AND ZION CANYON-
859 PM MDT TUE APR 15 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR FIRE WEATHER ZONE 439 BELOW 6500 FEET.

THE COLD FRONT HAS CROSS THROUGH THIS ZONE AND WINDS HAVE SHIFTED
TO THE NORTHWEST AND ARE GRADUALLY DECREASING. THE RELATIVE
HUMIDITY IS NEARING 15 PERCENT AND WILL CONTINUE TO CLIMB TONIGHT
AS THE COLD AIR MOVES IN.


$$

UTZ440-160500-
/O.EXT.KSLC.FW.W.0002.000000T0000Z-080416T0500Z/
SOUTH CENTRAL UTAH-
859 PM MDT TUE APR 15 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR 
STRONG WEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES IN FIRE 
WEATHER ZONE 440 BELOW 6500 FEET...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR STRONG WEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES 
IN FIRE WEATHER ZONE 440 BELOW 6500 FEET.

WEST SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH AND
HUMIDITIES NEAR 10 PERCENT ARE EXPECTED AHEAD OF THE COLD FRONT
WHICH WILL MOVE THROUGH BETWEEN 930 AND 1100 PM THIS EVENING. WINDS 
WILLSHIFT TO THE NORTHWEST BEHIND THE FRONT AND REMAIN GUSTY FOR
ABOUT AN HOUR. HOWEVER...HUMIDITIES WILL INCREASE ABOVE 15 PERCENT
BEHIND THE FRONT.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 13, 9:32 AM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 13, 9:32 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
932 AM MDT SUN APR 13 2008

.SYNOPSIS...WARM AND DRY HIGH PRESSURE ALOFT OVER UTAH TODAY WILL
SHIFT EAST INTO THE PLAINS STATES MONDAY. A COLD FRONT WILL SWEEP
THROUGH UTAH TUESDAY...BRINGING MUCH COOLER TEMPERATURES TO THE
AREA MIDWEEK.

&&

.DISCUSSION...MOUNTAIN TOP WINDS STILL FROM THE NORTH FOR THE SALT
LAKE AREA AS THE 700 MB RIDGE AXIS REMAINS ALONG THE NEVADA BORDER
THIS MORNING. THE FLOW WILL SHIFT TO SOUTHWEST ACROSS THE RIDGES
LATE TODAY. THE SOUTHWEST FLOW WILL INCREASE DRAMATICALLY MONDAY
WITH A THERMAL LOW DEVELOPING IN NORTHEAST NEVADA EAST OF A COLD
FRONT. A PRE-FRONTAL WIND BAND OF 50 TO 60 KNOTS AT 700 MB IS
FORECAST BY THE GFS AND NAM MODELS TO CROSS UTAH MONDAY NIGHT.
LATEST NAM MOS BULLETINS HAVE SUSTAINED WINDS NEAR 35 KNOTS FOR
MILFORD BY TUESDAY MORNING. WILL PROBABLY ISSUE A HIGH WIND WATCH
WITH THE AFTERNOON PACKAGE FOR THE WESTERN VALLEYS AND KEEP
MOUNTAIN WINDS AT ADVISORY LEVELS. ALSO WILL NEED TO CONSIDER FIRE
WEATHER HIGHLIGHTS FOR WIND AND LOW RH. NO MORNING UPDATES PLANNED.

&&

.AVIATION...WIND SHIFT TO NORTHWEST EXPECTED AROUND 20Z TODAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 13, 2:20 PM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT SUN APR 13 2008

UTZ001>016-019>021-517-518-WYZ021-141300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
220 PM MDT SUN APR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE ABOVE NORMAL FOR MID APRIL TODAY...WITH LOCAL
SNOWMELT CONTRIBUTING TO RISING SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

INCREASING SOUTHERLY WINDS BY MONDAY AFTERNOON WILL LEAD TO VERY
WARM TEMPERATURES ACROSS THE ENTIRE FORECAST AREA. RECORD OR NEAR
RECORD HIGH TEMPERATURES ARE POSSIBLE ON MONDAY. THE WINDS MAY BE
SEVERE LATE MONDAY AFTERNOON THROUGH TUESDAY IN PARTS OF WESTERN
UTAH. SEE THE LATEST WEATHER STATEMENTS FOR DETAILS.

A COLD FRONT WILL SWEEP SOUTH ACROSS UTAH LATE MONDAY NIGHT THROUGH
TUESDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHERN
UTAH AND SOUTHWEST WYOMING ALONG AND BEHIND THE FRONT ON TUESDAY. A
SECOND PACIFIC WEATHER DISTURBANCE COULD GENERATE ADDITIONAL SHOWERS
ALONG THE FRONT OVER SOUTHERN UTAH LATE TUESDAY THROUGH EARLY
WEDNESDAY.

HIGH PRESSURE WILL RETURN LATE IN THE WEEK. WARMER...MORE SEASONAL
TEMPERATURES WILL RETURN BY FRIDAY. THE NEXT COLD PACIFIC STORM
WILL MOVE OVER THE WEST COAST STATES BY THE WEEKEND. ISOLATED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS STORM SYSTEM
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:18 PM MDTHigh Wind WatchSLC14 hr

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.